I have a neurological condition that sometimes makes it hard for me to swallow. Hasn't bothered me often over the years, but occasionally it's flared up and, because there can be related problems with breathing, they treat it as a potential emergency. Last month I was hospitalized for a few days while they got things under control, then sent me home with new meds.
In the four weeks since it started, I lost 45 pounds (which I could stand to lose; I'm 6'4" and was up to 265). At first I was glad, but it kept on going, and along with it I had, uh, spectacular digestive issues.
Finally, yesterday, I looked at all my medications and saw one I didn't recognize. Called the pharmacy and described it. It's Ducolax. a stool softener, automatically ordered for all post-surg patients (which I'm not, but I was on that ward) and somehow continued when I got home. Since some of my other meds have the same effect, I was pretty much a conduit.
No harm done in my case--in fact I'm sort of happy with the result--but it's a reminder to double check your doctor and drugstore.